Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Is this because I took too much ibuprofen?  (Read 201 times)

0 Members and 1 Guest are viewing this topic.

Offline pluperfecthell

  • May
  • Full Member
  • ***
  • Posts: 114
  • Country: us
  • Rec's: 1
  • Gender: Female
  • Mood: Thoughtful
    Thoughtful
  • My panic attack is having a panic attack.
    • Poke This Member
Is this because I took too much ibuprofen?
« on: August 23, 2014, 12:28:29 AM »
My carpal tunnel is flaring up and I had a headache so I bought some Advil. My mom told me to take 2 (200 mg each) right before I ate. As soon as I swallowed them, I had some stomach pain. I kinda ignored it and ate some pizza and then like an hour later it sent me to the bathroom. TMI WARNING oops I've had diarrhea twice now, sort of watery and a light greenish color. I feel like I could still go again and generally feel like crap (heh) and am wondering if this is something to worry about or normal with ibuprofen? Did I take way too much? This has never happened to me and I've taken like 800 mg Motrin before. It could have been the greasy pizza and the greasy garlic roll??? My stomach is making weird noises. :( The good news is my headache is gone.
Bookmark and Share

Offline aliasporci

  • Full Member
  • ***
  • Posts: 101
  • Country: co
  • Rec's: 0
  • Gender: Female
  • Ad astra per alias porci
    • Poke This Member
Re: Is this because I took too much ibuprofen?
« Reply #1 on: August 23, 2014, 12:54:53 AM »
Yep, Ibuprofen tends to mess up with one's tummy.  :goofy:
Bookmark and Share
Keep on walking through the darkest of nights...

Offline pluperfecthell

  • May
  • Full Member
  • ***
  • Posts: 114
  • Country: us
  • Rec's: 1
  • Gender: Female
  • Mood: Thoughtful
    Thoughtful
  • My panic attack is having a panic attack.
    • Poke This Member
Re: Is this because I took too much ibuprofen?
« Reply #2 on: August 23, 2014, 01:22:57 AM »
Aghh that has never happened to me before, I was so confused! I feel so bad. Definitely sticking to Tylenol.
Bookmark and Share

Offline Anonymous panic

  • Newbie
  • *
  • Posts: 13
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Is this because I took too much ibuprofen?
« Reply #3 on: August 23, 2014, 03:11:33 AM »
The most common NSAID side effect is stomach discomfort and diarrhea. 400mg is half the max dose so while it's not dangerous, it's enough to cause stomach discomfort. I think you'll be fine :)
Bookmark and Share

Offline Lunatone

  • Hero Member
  • *****
  • Posts: 991
  • Rec's: 21
  • Personal text
    • Poke This Member
Re: Is this because I took too much ibuprofen?
« Reply #4 on: August 23, 2014, 04:08:27 AM »
that's never happened to me, but its a common side effect. For me ibuprofen causes stomach acid issues that are intensely uncomfortable, but not disruptive. So the short version: it does indeed cause stomach troubles.
Bookmark and Share

Offline pluperfecthell

  • May
  • Full Member
  • ***
  • Posts: 114
  • Country: us
  • Rec's: 1
  • Gender: Female
  • Mood: Thoughtful
    Thoughtful
  • My panic attack is having a panic attack.
    • Poke This Member
Re: Is this because I took too much ibuprofen?
« Reply #5 on: August 23, 2014, 04:24:56 AM »
Its never happened to me before today! I literally had no idea that could be a side effect, or that ibuprofen can upset the stomach. That was horrible. I feel a little better now but my stomach still hurts and is still making weird noises lol. Staying away from the ibuprofen after this  :spineyes:
Bookmark and Share

Offline sixpack

  • no illogical conclusions please
  • Hero Member
  • *****
  • Posts: 16451
  • Country: us
  • Rec's: 222
  • Gender: Female
  • Mood: Thoughtful
    Thoughtful
  • anxiety lies, don't listen
    • Poke This Member
Re: Is this because I took too much ibuprofen?
« Reply #6 on: August 23, 2014, 06:56:46 AM »
400mg is not too much ibuprofen.  that is the typical amount.

I take twice that pretty often.  800mg. is the prescription level dose. 

yes ibuprofen can cause stomach upset, but, IMO, at the dose you took, it isn't likely the cause.   I  mean my 13yr old took that amount last night.
Bookmark and Share
MOST anxiety occurs on a subconscious level.  JUST because you don't feel consciously anxious or had a day or two of calm doesn't mean your mind & body are relaxed.  It can take months of reduced anxiety before a body goes back to a more non-reactive state

Offline fishmanpa

  • Hero Member
  • *****
  • Posts: 975
  • Country: us
  • Rec's: 31
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Is this because I took too much ibuprofen?
« Reply #7 on: August 23, 2014, 08:25:48 AM »
While it can cause stomach issues, the fact that you felt discomfort immediately upon swallowing them discounts the ibuprofen. It take a bit for it to dissolve so it can't be the pills. Most likely, you had something going on prior and it peaked coincidentally with taking the pills. 

Positive thoughts
Bookmark and Share
"Eat. Drink. Enjoy the work you do. Be thankful for the blessings in your life. Live. Love and seek out the things that bring your heart joy. The rest doesn't matter!."  King Solomon.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
2054 Views
Last post January 28, 2008, 01:43:47 PM
by kappa
2 Replies
3249 Views
Last post April 17, 2010, 10:47:50 PM
by Coda
5 Replies
243 Views
Last post October 20, 2013, 05:32:35 PM
by Pippy187
2 Replies
102 Views
Last post May 17, 2014, 06:57:40 PM
by anxiouskathie
5 Replies
137 Views
Last post October 20, 2014, 07:42:06 PM
by jackolantern